Alert archive / Michigan / Beach Hazards Statements in 2015

Beach Hazards Statement 14, NWS Northern Indiana

August 23, 2015

NWS Northern Indiana issued this beach hazards statement at Aug 23, 2015, 4:33 AM EDT. It took effect at Aug 23, 2015, 2:00 PM EDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2015, 4:33 AM EDT (08:33 UTC)
In effect from
Aug 23, 2015, 2:00 PM EDT
Expired
Aug 25, 2015, 8:00 PM EDT
In force
54 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WHUS43 KIWX 230833
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 AM EDT SUN AUG 23 2015

INZ003-MIZ077-231645-
/O.NEW.KIWX.BH.S.0014.150823T1800Z-150825T0600Z/
LA PORTE-BERRIEN-
433 AM EDT SUN AUG 23 2015

...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT /1 PM CDT/
THIS AFTERNOON THROUGH LATE MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH
IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON THROUGH LATE
MONDAY NIGHT.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...A COLD FRONT WILL MOVE ACROSS LAKE
  MICHIGAN EARLY THIS AFTERNOON. WINDS WILL BECOME WEST AND
  INCREASE TO BETWEEN 15 AND 25 MPH IMMEDIATELY BEHIND THIS FRONT.
  WAVES WILL QUICKLY RISE TO BETWEEN 3 AND 5 FEET AS WELL. THESE
  DANGEROUS SWIMMING CONDITIONS WILL PERSIST THROUGH AT LEAST
  MONDAY NIGHT AND POSSIBLY INTO TUESDAY AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

&&

$$
11 follow-up statements
329 
WHUS43 KIWX 231425
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 AM EDT SUN AUG 23 2015

INZ003-MIZ077-232230-
/O.CON.KIWX.BH.S.0014.150823T1800Z-150825T0600Z/
LA PORTE-BERRIEN-
1025 AM EDT SUN AUG 23 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 PM EDT /1 PM
CDT/ THIS AFTERNOON THROUGH LATE MONDAY NIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...A COLD FRONT WILL MOVE ACROSS 
  LAKE MICHIGAN EARLY THIS AFTERNOON. WINDS WILL BECOME WEST AND 
  INCREASE TO BETWEEN 15 AND 25 MPH IMMEDIATELY BEHIND THIS 
  FRONT. WAVES WILL QUICKLY RISE TO BETWEEN 3 AND 5 FEET AS 
  WELL. THESE DANGEROUS SWIMMING CONDITIONS WILL PERSIST THROUGH 
  AT LEAST MONDAY NIGHT AND POSSIBLY INTO TUESDAY AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

&&

$$
073 
WHUS43 KIWX 232002
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EDT SUN AUG 23 2015

INZ003-MIZ077-240415-
/O.EXT.KIWX.BH.S.0014.000000T0000Z-150826T0000Z/
LA PORTE-BERRIEN-
402 PM EDT SUN AUG 23 2015

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* FORECAST WAVE HEIGHTS...3 TO 6 FEET THROUGH LATE TUESDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

&&

$$
534 
WHUS43 KIWX 240253
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 PM EDT SUN AUG 23 2015

INZ003-MIZ077-241100-
/O.CON.KIWX.BH.S.0014.000000T0000Z-150826T0000Z/
LA PORTE-BERRIEN-
1053 PM EDT SUN AUG 23 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* FORECAST WAVE HEIGHTS...3 TO 6 FEET THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

&&

$$
313 
WHUS43 KIWX 240823
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
423 AM EDT MON AUG 24 2015

INZ003-MIZ077-241630-
/O.CON.KIWX.BH.S.0014.000000T0000Z-150826T0000Z/
LA PORTE-BERRIEN-
423 AM EDT MON AUG 24 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* FORECAST WAVE HEIGHTS...3 TO 7 FEET THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

&&

$$
311 
WHUS43 KIWX 241524
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1124 AM EDT MON AUG 24 2015

INZ003-MIZ077-242330-
/O.CON.KIWX.BH.S.0014.000000T0000Z-150826T0000Z/
LA PORTE-BERRIEN-
1124 AM EDT MON AUG 24 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* FORECAST WAVE HEIGHTS...3 TO 7 FEET THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE OCCURRING AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

&&

$$
607 
WHUS43 KIWX 242021
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 PM EDT MON AUG 24 2015

INZ003-MIZ077-250430-
/O.CON.KIWX.BH.S.0014.000000T0000Z-150826T0000Z/
LA PORTE-BERRIEN-
421 PM EDT MON AUG 24 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* FORECAST WAVE HEIGHTS...3 TO 7 FEET THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE OCCURRING AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

&&

$$
091 
WHUS43 KIWX 250237
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1037 PM EDT MON AUG 24 2015

INZ003-MIZ077-251045-
/O.CON.KIWX.BH.S.0014.000000T0000Z-150826T0000Z/
LA PORTE-BERRIEN-
1037 PM EDT MON AUG 24 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* FORECAST WAVE HEIGHTS...3 TO 6 FEET THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE OCCURRING AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

&&

$$
072 
WHUS43 KIWX 250834
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 AM EDT TUE AUG 25 2015

INZ003-MIZ077-251645-
/O.CON.KIWX.BH.S.0014.000000T0000Z-150826T0000Z/
LA PORTE-BERRIEN-
434 AM EDT TUE AUG 25 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* FORECAST WAVE HEIGHTS...3 TO 6 FEET THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE OCCURRING AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

&&

$$
450 
WHUS43 KIWX 251414
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 AM EDT TUE AUG 25 2015

INZ003-MIZ077-252215-
/O.CON.KIWX.BH.S.0014.000000T0000Z-150826T0000Z/
LA PORTE-BERRIEN-
1014 AM EDT TUE AUG 25 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ THIS EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* FORECAST WAVE HEIGHTS...3 TO 6 FEET THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE OCCURRING AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

&&

$$
413 
WHUS43 KIWX 252041
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
441 PM EDT TUE AUG 25 2015

INZ003-MIZ077-260000-
/O.CON.KIWX.BH.S.0014.000000T0000Z-150826T0000Z/
LA PORTE-BERRIEN-
441 PM EDT TUE AUG 25 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ THIS EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* FORECAST WAVE HEIGHTS...2 TO 4 FEET THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE OCCURRING AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

&&

$$
193 
WHUS43 KIWX 260020
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
820 PM EDT TUE AUG 25 2015

INZ003-MIZ077-260130-
/O.EXP.KIWX.BH.S.0014.000000T0000Z-150826T0000Z/
LA PORTE-BERRIEN-
820 PM EDT TUE AUG 25 2015

...BEACH HAZARDS STATEMENT HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Aug 23, 3:55 AM EDT, 38 minutes earlier.

Area forecast discussion, Aug 23, 3:55 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 AM EDT SUN AUG 23 2015

.SYNOPSIS...
ISSUED AT 350 AM EDT SUN AUG 23 2015

A COLD FRONT WILL MOVE ACROSS THE REGION TODAY...ACCOMPANIED BY
SHOWERS AND THUNDERSTORMS. A FEW STRONG STORMS ARE POSSIBLE MAINLY
THIS AFTERNOON WITH LOCALLY GUSTY WINDS. HIGHS WILL RANGE FROM THE
MIDDLE 70S NEAR LAKE MICHIGAN TO THE LOWER 80S ALONG AND EAST OF
INTERSTATE 69. LOWS TONIGHT WILL GENERALLY BE IN THE MIDDLE TO
UPPER 50S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 350 AM EDT SUN AUG 23 2015

DEEPENING SURFACE LOW WAS LOCATED JUST NORTH OF MINNESOTA EARLY THIS
MORNING WITH A COLD FRONT EXTENDING SOUTH INTO CENTRAL IOWA. SHOWERS
AND A FEW THUNDERSTORMS WERE ALONG THE FRONT...BUT WERE UNDERGOING A
SLOW WEAKENING TREND AS ATMOSPHERE CONTINUES TO DIURNALLY STABILIZE.
CLOSER TO OUR AREA A NARROW BAND OF SPRINKLES/LIGHT SHOWERS WAS
WORKING NORTHEAST AHEAD OF A SUBTLE INCREASE IN MID LEVEL MSTR
ASSOCIATED WITH A WEAK WAVE.

FOCUS OF FORECAST WILL BE ON CURRENTLY DYING CONVECTION AND THE
EXPECTED RE-DEVELOPMENT OF THIS AREA ALONG/IMMEDIATELY AHEAD OF THE
COLD FRONT. A NARROW WINDOW OF INCREASED MOISTURE...LIFT AND
INSTABILITY WILL EXIST AS THE FRONT MOVES IN. MAJORITY OF HIGH RES
MODELS BRING THE FRONT INTO NW AREAS IN THE 15 TO 17Z WINDOW AND
THEN PROGRESSIVELY EAST...CLEARING THE CWA BY AROUND 00Z. NAM12
REMAINS SLOWEST TO ARRIVE AND DEPART WITH FRONT NOT ENTERING UNTIL
AT LEAST 18Z (SPC 4KM WRF SIMILAR). PRIOR TO THE FRONT'S
ARRIVAL...LIMITED HEATING SHOULD BE ABLE TO COMMENCE ACROSS MOST OF
THE AREA UNDER PARTLY SUNNY SKIES WITH HIGHS REACHING/EXCEEDING 80
DEGREES IN EASTERN AREAS. NEW SPC DAY 1 OUTLOOK MAINTAINS THE
MARGINAL RISK FOR SEVERE AS FAVORABLE SHEAR AND DYNAMICS
EXISTS...BUT OVERALL INSTABILITY AND LAPSE RATES...WHILE NOT
POOR...REMAIN ON THE LOW SIDE. IF GREATER HEATING OR MSTR RETURN CAN
OCCUR THEN SOMEWHAT HIGHER RISK MAY OCCUR. LITTLE IN THE WAY OF
PRECIP EXPECTED BEFORE THE FRONT. HAVE TRIED TO NARROW DOWN BEST
WINDOW (ROUGHLY LASTING 2 TO 3 HOURS AT ANY ONE SPOT) AS THE FRONT
MOVES EAST. WENT NO HIGHER THAN LIKELY POPS FOR NOW WITH CATEGORICAL
APPEARING TO BE SERIOUS OVERKILL GIVEN PROGRESSIVE NATURE.

COLDER AIR WILL BEING TO MOVE IN TONIGHT BEHIND THE FRONT WITH
CLEARING SKIES AND LOWS IN THE 50S.

&&

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 350 AM EDT SUN AUG 23 2015

UNSEASONABLY COOL LONG TERM PERIOD FOR LATE AUGUST WITH FALL LIKE
WEATHER EXPECTED. LAKE EFFECT CLOUDS AND YES...EVEN LAKE EFFECT
PCPN CHANCES WILL BE MAIN CONCERN THIS PERIOD.

DEEP CLOSED UPPER LOW WILL WOBBLE AROUND SOUTHERN ONTARIO AND THE
UPPER GREAT LAKES THROUGH MID WEEK BEFORE MODELS INDICATE IT WILL
SLOWLY WEAKEN AND DRIFT FURTHER NORTHEAST. HEIGHTS EXPECTED TO RISE
FOR LATTER PART OF THE PERIOD WITH GRADUAL WARMING TREND BY WEEKEND.

FOCUS REMAINS MORE ON MESOSCALE FEATURES THIS PERIOD WHICH OBVIOUSLY
CANNOT BE RESOLVED VERY WELL BY MEDIUM RANGE MODELS. COLD FRONT WILL
BE EAST OF THE AREA AT START OF PERIOD MONDAY MORNING. MUCH DRIER
AND COOLER AIR WILL BE ADVECTING IN. THIS WILL INITIALLY PROVIDE
MOSTLY CLEAR SKIES TO START THE DAY. DEEPENING COLD AIR ADVECTION
AND DIURNAL HEATING WILL LIKELY LEAD TO A DECENT CU FIELD. GIVEN DRY
PROFILES EXPECT THIS TO REMAIN IN THE PARTLY CLOUDY RANGE. EXCEPTION
MAY BE ACROSS FAR NORTH WHERE TRAJECTORIES OFF OF LAKE MICHIGAN
ALONG WITH DELTA T VALUES CLIMBING TO AROUND 13-15C MAY AID IN
ADDITIONAL CU FIELD WITH MOSTLY CLOUDY SKIES AT TIMES. LAKE EFFECT
PCPN CHANCES ALSO INCREASE SLIGHTLY BUT DRY PROFILES INITIALLY
LIKELY TO KEEP MOST ACTIVITY NORTH OF AREA. DID INCLUDE A SLIGHT
CHANCE LIGHT SHOWER MENTION ALONG NORTHERN BORDER COUNTIES WITH
KGRR. LAKE EFFECT CLOUDS AND LOW CHANCE POPS CONTINUE TUESDAY WITH A
LITTLE BETTER SYNOPTIC MOISTURE INDICATED BY MOST MODELS AS SEVERAL
WEAK SHORT WAVES ROTATE THROUGH MEAN TROUGH OVER THE GREAT LAKES.
WITH DELTA T VALUES REMAINING IN MID TEENS THIS MAY BE ENOUGH FOR A
FEW SHOWERS WITH DIURNAL HEATING. DID KEEP CHANCES IN SLIGHT
CATEGORY GIVEN MARGINAL INSTABILITY AND MOISTURE AT THIS TIME RANGE.
MAY NEED TO EXPAND PCPN CHANCES TO WEDNESDAY AS WELL WITH CONTINUED
CYCLONIC FLOW...MID TEEN DELTA TS AND SYNOPTIC MOISTURE. GIVEN
UNCERTAINTY IN MEDIUM RANGE MODELS DUE TO LOWER RESOLUTION HAVE
OPTED TO KEEP THAT PERIOD DRY FOR NOW.

WITH THE EXPECTED CYCLONIC FLOW AND TRAJECTORIES OFF OF RELATIVELY
WARM LAKES WITH UNSEASONABLY COOL AIR HAVE INCREASED SKY COVER OVER
INHERITED SUPERBLEND INIT. THIS BASED MORE ON PATTERN RECOGNITION
AND GENERAL TRENDS IN MODEL GUIDANCE. LIKELY STILL TOO LOW IN SKY
COVER AT TIMES AS MOSTLY CLOUDY SKIES PROBABLE AT TIMES ACROSS THE
NORTH. THIS WILL BE ADJUSTED MORE IN THE SHORT TERM PERIODS OVER THE
COMING DAYS WITH MORE REFINED SHORT TERM GUIDANCE.

TEMPERATURES WILL BE WELL BELOW NORMAL THROUGH THE PERIOD AS HIGHS
GENERALLY WILL BE IN THE LOWER TO MIDDLE 70S AND LOWS IN THE LOWER
TO MIDDLE 50S. IF CLOUDS INDEED ARE CLOSER TO OVERCAST AND NAM12 2M
TEMPS ARE REPRESENTATIVE...TUESDAY MAY SEE TEMPS REMAIN IN THE 60S
OVER THE NORTH AND BARELY REACH LOW 70S SOUTH. AGAIN...VERY
DEPENDENT ON AMOUNT OF CLOUDS WHICH IS DIFFICULT TO ASCERTAIN IN
THIS ANOMALOUS LATE SUMMER PATTERN.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 127 AM EDT SUN AUG 23 2015

TAF SITES SHOULD REMAIN DRY INTO MID MORNING SUNDAY BEFORE AN
APPROACHING COLD FRONT BRINGS AT LEAST A NARROW WINDOW OF SHOWERS
AND STORMS. CONVECTION WILL DEVELOP NEAR OR JUST TO THE WEST OF
KSBN AND THEN INTENSIFY AS IT MOVES EAST. MAY BE SOME THUNDER AT
KSBN BUT HIGHER CONFIDENCE AT KFWA TO WARRANT ADDING A TEMPO
GROUP. LATER AMENDMENTS WILL BE NEEDED AS EVOLUTION OF UPSTREAM
CONVECTION BECOMES CLEARER.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM EDT
     TUESDAY FOR LMZ043-046.

&&

SYNOPSIS...FISHER
SHORT TERM...FISHER
LONG TERM...LASHLEY
AVIATION...FISHER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 1:25 PM EDTSpecial Weather StatementIWXPulaski, Saint Joseph, Starke35 min
Aug 23, 1:52 PM EDTSpecial Weather StatementIWXElkhart, Marshall, Pulaski23 min
Aug 23, 2:22 PM EDTSpecial Weather StatementIWXElkhart, Kosciusko, LaGrange53 min
Aug 23, 4:08 PM EDTSpecial Weather StatementIWXAllen, DeKalb, Whitley22 min
Aug 23, 4:35 PM EDTSpecial Weather StatementIWXAllen, DeKalb55 min
Aug 23, 5:06 PM EDTSpecial Weather StatementIWXAllen39 min
Aug 23, 5:28 PM EDTSevere Thunderstorm WarningIWXAllen47 min
Aug 23, 7:31 PM EDTSpecial Weather StatementIWXJay44 min

Nearby

Beach Hazards Statements in Michigan, 2015Beach Hazards Statements in Indiana, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.